Jump to content
CrazyBoards.org

Recommended Posts

First, to be clear, I'm not asking for advice, I'm asking for opinions and/or personal experiences.

The background: I started seeing a family doc for my lupus who convinced me that Celexa was better than Prozac for the anxiety so I switched. That lasted for most of a year then I told doc that the Celexa was just making me a zombie--no motivation whatsoever. And that's not good when you're self employed! So then everything I suggested he just gave to me...and with little guidance at that..."stop taking the xxx and start this xxx"  That worked fine from Prozac to Celexa because of Prozac's long halflife and Celexa's fast kick in. But when I didn't like the Celexa he had me doing the quickchange from Celexa to Lexapro and then to Wellbutrin. And then life got SCREWEY! I even just stopped taking anything altogether for around 2 months to get my body back to ground zero. And believe me, I was at ZERO. So when I decided once again that I can't function without an AD, I went back to my old tried and true Prozac which after 2 weeks was making me CRAZY with anxiety. So I decided to go back to Celexa. I knew after the first transition from Prozac to Celexa there would be a relatively smooth transition and it would help with the anxietyso I just did a quickchange again.

Anyway, the first week I felt good, albeit a little drowsey from the Celexa, but no more anxiety and regular/good motivation. Then I discovered after the first week that I no longer felt good. So, in desperation I decided to try 10mg prozac and 20mg celexa.  So, it's been three days now and I feel good again.

As I said I am self-employed, and I do have insurance. But as some of you may know, most individual plans do not include mental health. So, I do have an appointment with a pdoc but it's not until the end of next month because first I have to qualify for financial aid!

I also see a therapist and she is freaking out with all my experimentation and mixing. So I am worrying a bit. She also thinks I wasn't giving anything time to begin working. I disagree to some extent. I think the Prozac did have time to kick in because that had been my primary drug for 10+/- years so my body is used to it and I know what it should feel like. My extreme anxiety and insomnia didn't seem normal to me and it was unbearable.

Do you think my body just needs to wean more off the prozac (I was on 20 mg for two weeks) before I quit entirely or could this combo actually be a good combo?

And I see on the stimulation scale that Lexapro is higher than Celexa but lower than Prozac ( I didn't like Zoloft ) Maybe Lexapro is my answer? Do they call it Lexapro because its like a mix between Prozac and Celexa--just curious.

Well, I guess that's the gist. I hope I was clear with what I'm doing and asking. Thanks for any help or opinions.

Steph

Link to comment
Share on other sites

Lexipro is basicly a reformulated version of Celexa that is intended to have much fewer side effects.  Many people report sleepyness on it for the frist couple of weeks but it usualy subsides after that

You do NOT want to take more than one SSRI at a time.  Doing so puts you are risk for serotonin sydrome which could be leathal.  Don't even try it. It's not worth the risk.

Link to comment
Share on other sites

Lexipro is basicly a reformulated version of Celexa that is intended to have much fewer side effects.  Many people report sleepyness on it for the frist couple of weeks but it usualy subsides after that

You do NOT want to take more than one SSRI at a time.  Doing so puts you are risk for serotonin sydrome which could be leathal.  Don't even try it. It's not worth the risk.

<{POST_SNAPBACK}>

Link to comment
Share on other sites

Lexipro is basicly a reformulated version of Celexa that is intended to have much fewer side effects.  Many people report sleepyness on it for the frist couple of weeks but it usualy subsides after that

You do NOT want to take more than one SSRI at a time.  Doing so puts you are risk for serotonin sydrome which could be leathal.  Don't even try it. It's not worth the risk.

<{POST_SNAPBACK}>

well at that, I guess I'll continue to decrease the dose of prozac in order to wean off. The only reason I stay on AD's is for my kids. I guess I can't go and die or something.

After I posted my question I noticed some people use Lexapro with Wellbutrin--maybe that's getting closer to what I need.

I just need to get myself through the end of July when I'll be able to see a pdoc. who will *hopefully* give me more guidance than my regular doc.

thanks elvis,

steph

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...